MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR S 2 UB STR CB BLU; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR S 2 UB STR CB BLU; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203853
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a latarjet stop under arthroscopy with bankart, the suturefix anchor did not hold and broke during installation.The procedure was completed with one of the faulty devices that was positioned without problem, the bead was repaired with 1 anchor instead of 2.The rest of the broken pieces were removed from the patient by pulling on the strands, since the failure was a defect in the fixation of the anchor during its release.There was a 30-minute surgical delay reported.No void was left in the patient.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that a material certificate of analysis is required.A clinical review states that this case reports the breakage of the three suturefix anchors and while it was communicated that the broken pieces were removed from the patient, it was also noted that ¿the procedure was completed with one of the faulty devices.¿ no clinically relevant supporting documentation was provided for inclusion in a medical investigation.Based on the information provided no clinical factors were found which would have contributed to the reported breakage.The suturefix anchor is implantable, biocompatibility is not an issue.The size of the ¿faulty¿ anchor is unknown.Micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.It was communicated via e-mail that, ¿the patient is doing very well, the technical problem will not affect the final result.¿ no further clinical/medical assessment is warranted at this time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
SUTUREFIX ULTRA AHR S 2 UB STR CB BLU
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16516949
Report Number1219602-2023-00346
Device Sequence Number3290400
Product Code MBI
UDI-Device Identifier00885554031447
UDI-Public00885554031447
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203853
Device Catalogue Number72203853
Device Lot Number2105960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexMale
Patient Weight75 KG